MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G47829
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D1 - device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set was difficult to advance and broke.During an unknown procedure, the physician felt resistance when advancing the wire guide into the patient.Therefore, he withdrew the wire guide and discovered it to be broken into two separate pieces.A new like device was used to complete the procedure.It was also noted that the device was either withdrawn or manipulated through the needle.The patient did not have any tortuous or calcified anatomy.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: h6 - annex a additional information: d4 - model# investigation ¿ evaluation it was reported that the wire guide of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set was difficult to advance and broke.During an unknown procedure, the physician felt resistance when advancing the wire guide into the patient.Therefore, he withdrew the wire guide and discovered it to be broken into two separate pieces.A new like device was used to complete the procedure.It was also noted that the device was either withdrawn or manipulated through the needle.The patient did not have any tortuous or calcified anatomy.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the complaint history, device history record (dhr), quality control, and instructions for use (ifu), as well as visual inspection and dimensional verification of the returned device, were conducted during the investigation.One used catheter, wire guide, dilator, and needle were returned to cook for evaluation.Visual inspection of the wire guide noted severe kinks starting 10cm from the proximal end and going the full length of the wire guide.The wire guide had a section that was nearly separated, but still held together by the coil.The dilator was curved near the distal tip.The needle's internal diameter was measured and found to be within specification.The wire guides outer diameter was measured and found to be within specification.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search identified two other events reported for related failure modes: difficult wire advancement and wire guide broken.Neither complaint identified any non-conforming material.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in-house or in the field.Cook also reviewed product labeling.The ifu [c_t_ctulmabrm_rev7] ¿cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable,¿ packaged with the device contains the following in relation to the reported failure mode: instructions for use ¿4.Slide safe-t-j wire guide straightener (positioned on distal tip of wire guide) over ¿j¿ portion of wire guide.Pass straightened wire guide through needle; advance wire guide 5-10cm into bessel.If straight wire is used advance soft, flexible end through needle hub and into vessel.If resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.¿ based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded the cause of this event is failure to follow instructions.The physician stated that the difficulties were during wire guide advancement.It was also stated that the wire guide had been manipulated or withdrawn while inside the needle which can cause wire guide damage.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18989287
Report Number1820334-2024-00431
Device Sequence Number8208451
Product Code FOZ
UDI-Device Identifier00827002478299
UDI-Public(01)00827002478299(17)250412(10)14830109
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2025
Device Model NumberG47829
Device Catalogue NumberC-UTLM-701J-RSC-ABRM-HC-RD
Device Lot Number14830109
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Patient Weight59 KG